Alert archive / South Dakota / Wind Advisories in 2011
Wind Advisory 7, NWS Rapid City, SD
NWS Rapid City, SD issued this wind advisory at Apr 2, 2011, 2:52 PM MDT for 15 counties in South Dakota. It took effect at Apr 3, 2011, 12:00 AM MDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2011, 2:52 PM MDT (20:52 UTC)
- In effect from
- Apr 3, 2011, 12:00 AM MDT
- Expired
- Apr 3, 2011, 11:41 PM MDT
- In force
- 24 hr
- Issued by
- NWS Rapid City, SD
Counties Bennett County, SD, Butte County, SD, Custer County, SD, Haakon County, SD, Harding County, SD, Jackson County, SD, Lawrence County, SD, Meade County, SD, Mellette County, SD, Oglala Lakota County, SD, Pennington County, SD, Perkins County, SD, Todd County, SD, Tripp County, SD, Ziebach County, SD
The radar
The Rapid City radar (KUDX), 52 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 8.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
099 WWUS73 KUNR 022052 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 252 PM MDT SAT APR 2 2011 .A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. BEHIND THE FRONT...GUSTY NORTHWEST WINDS WILL INCREASE THROUGH SUNDAY MORNING AND CONTINUE INTO THE EARLY EVENING. SDZ001-002-012>014-025-026-030>032-043-072>074-031200- /O.NEW.KUNR.WI.Y.0007.110403T1200Z-110404T0300Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-HAAKON-JACKSON-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY... FOLSOM...WALL...PHILIP...KADOKA...STURGIS...UNION CENTER... HERMOSA 252 PM MDT SAT APR 2 2011 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM MDT SUNDAY. * WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE INTO EARLY SUNDAY EVENING. * NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH...ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
7 follow-up statements
813 WWUS73 KUNR 030201 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 801 PM MDT SAT APR 2 2011 .A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. BEHIND THE FRONT...EXPECT GUSTY NORTHWEST WINDS INTO SUNDAY EVENING. SDZ001-002-012-013-025-026-030-031-072>074-031015- /O.EXT.KUNR.WI.Y.0007.110403T0600Z-110404T0300Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS- NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...SPEARFISH...RAPID CITY...FOLSOM...WALL... STURGIS...UNION CENTER...HERMOSA 801 PM MDT SAT APR 2 2011 ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT SUNDAY. * WINDS WILL INCREASE LATE THIS EVENING AND CONTINUE INTO EARLY SUNDAY EVENING. * NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ014-032-043-031015- /O.EXT.KUNR.WI.Y.0007.110403T0900Z-110404T0300Z/ ZIEBACH-HAAKON-JACKSON- INCLUDING THE CITIES OF...DUPREE...PHILIP...KADOKA 801 PM MDT SAT APR 2 2011 ...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 9 PM MDT SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 3 AM TO 9 PM MDT SUNDAY. * WINDS WILL INCREASE LATE TONIGHT CONTINUE INTO EARLY SUNDAY EVENING. * NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
670 WWUS73 KUNR 030929 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 329 AM MDT SUN APR 3 2011 .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO BRING GUSTY NORTHWEST WINDS TO THE SOUTH DAKOTA PLAINS THROUGH THIS EVENING. SDZ042-044-046-047-049-032230- /O.EXB.KUNR.WI.Y.0007.110403T1500Z-110404T0600Z/ SHANNON-BENNETT-MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...PINE RIDGE...KYLE...MARTIN... WHITE RIVER...MISSION...WINNER 329 AM MDT SUN APR 3 2011 /429 AM CDT SUN APR 3 2011/ ...WIND ADVISORY IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO MIDNIGHT MDT /1 AM CDT/ TONIGHT... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO MIDNIGHT MDT /1 AM CDT/ TONIGHT. * WINDS WILL INCREASE TODAY AND PERSIST THROUGH THIS EVENING. * NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ001-002-012-013-025-026-030-031-072>074-032230- /O.CON.KUNR.WI.Y.0007.000000T0000Z-110404T0300Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS- NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...SPEARFISH...RAPID CITY...FOLSOM...WALL... STURGIS...UNION CENTER...HERMOSA 329 AM MDT SUN APR 3 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * NORTHWEST WINDS WILL PERSIST THROUGH EARLY THIS EVENING. * NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ014-032-043-032230- /O.CON.KUNR.WI.Y.0007.000000T0000Z-110404T0300Z/ ZIEBACH-HAAKON-JACKSON- INCLUDING THE CITIES OF...DUPREE...PHILIP...KADOKA 329 AM MDT SUN APR 3 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * NORTHWEST WINDS WILL PERSIST THROUGH EARLY THIS EVENING. * NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
426 WWUS73 KUNR 031702 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 1102 AM MDT SUN APR 3 2011 .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO BRING GUSTY NORTHWEST WINDS TO THE SOUTH DAKOTA PLAINS THROUGH THIS EVENING. SDZ001-002-012>014-025-026-030>032-043-072>074-040115- /O.CON.KUNR.WI.Y.0007.000000T0000Z-110404T0300Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-HAAKON-JACKSON-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY... FOLSOM...WALL...PHILIP...KADOKA...STURGIS...UNION CENTER... HERMOSA 1102 AM MDT SUN APR 3 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH...WILL PERSIST THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ042-044-046-047-049-040115- /O.CON.KUNR.WI.Y.0007.000000T0000Z-110404T0600Z/ SHANNON-BENNETT-MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...PINE RIDGE...KYLE...MARTIN... WHITE RIVER...MISSION...WINNER 1102 AM MDT SUN APR 3 2011 /1202 PM CDT SUN APR 3 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT. * NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH...WILL PERSIST THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
574 WWUS73 KUNR 032021 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 221 PM MDT SUN APR 3 2011 .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO BRING GUSTY NORTHWEST WINDS TO THE SOUTH DAKOTA PLAINS THROUGH THIS EVENING. SDZ042-040300- /O.EXT.KUNR.WI.Y.0007.000000T0000Z-110404T0300Z/ SHANNON- INCLUDING THE CITIES OF...PINE RIDGE...KYLE 221 PM MDT SUN APR 3 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. * NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH...WILL PERSIST THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ043-040430- /O.EXT.KUNR.WI.Y.0007.000000T0000Z-110404T0600Z/ JACKSON- INCLUDING THE CITY OF...KADOKA 221 PM MDT SUN APR 3 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH...WILL PERSIST THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ001-002-012>014-025-026-030>032-072>074-040300- /O.CON.KUNR.WI.Y.0007.000000T0000Z-110404T0300Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-HAAKON-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY... FOLSOM...WALL...PHILIP...STURGIS...UNION CENTER...HERMOSA 221 PM MDT SUN APR 3 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH...WILL PERSIST THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ044-046-047-049-040430- /O.CON.KUNR.WI.Y.0007.000000T0000Z-110404T0600Z/ BENNETT-MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...MARTIN...WHITE RIVER...MISSION...WINNER 221 PM MDT SUN APR 3 2011 /321 PM CDT SUN APR 3 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT. * NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH...WILL PERSIST THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
541 WWUS73 KUNR 032044 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 244 PM MDT SUN APR 3 2011 .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO BRING GUSTY NORTHWEST WINDS TO THE SOUTH DAKOTA PLAINS THROUGH THIS EVENING. SDZ001-002-012>014-025-026-030>032-042-072>074-040300- /O.CON.KUNR.WI.Y.0007.000000T0000Z-110404T0300Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-HAAKON-SHANNON-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY... FOLSOM...WALL...PHILIP...PINE RIDGE...KYLE...STURGIS... UNION CENTER...HERMOSA 244 PM MDT SUN APR 3 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH...WILL PERSIST THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ043-044-046-047-049-040445- /O.CON.KUNR.WI.Y.0007.000000T0000Z-110404T0600Z/ JACKSON-BENNETT-MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...KADOKA...MARTIN...WHITE RIVER... MISSION...WINNER 244 PM MDT SUN APR 3 2011 /344 PM CDT SUN APR 3 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT. * NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH...WILL PERSIST THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
099 WWUS73 KUNR 040303 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 903 PM MDT SUN APR 3 2011 .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO BRING GUSTY NORTHWEST WINDS TO THE CENTRAL SOUTH DAKOTA PLAINS THIS EVENING. SDZ001-002-012>014-025-026-030>032-042-072>074-040415- /O.EXP.KUNR.WI.Y.0007.000000T0000Z-110404T0300Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-CUSTER CO PLAINS- PENNINGTON CO PLAINS-HAAKON-SHANNON-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY... FOLSOM...WALL...PHILIP...PINE RIDGE...KYLE...STURGIS... UNION CENTER...HERMOSA 903 PM MDT SUN APR 3 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ SDZ043-044-046-047-049-040600- /O.CON.KUNR.WI.Y.0007.000000T0000Z-110404T0600Z/ JACKSON-BENNETT-MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...KADOKA...MARTIN...WHITE RIVER... MISSION...WINNER 903 PM MDT SUN APR 3 2011 /1003 PM CDT SUN APR 3 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT. * NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH...WILL PERSIST THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
773 WWUS73 KUNR 040541 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 1141 PM MDT SUN APR 3 2011 SDZ043-044-046-047-049-040645- /O.CAN.KUNR.WI.Y.0007.000000T0000Z-110404T0600Z/ JACKSON-BENNETT-MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...KADOKA...MARTIN...WHITE RIVER... MISSION...WINNER 1141 PM MDT SUN APR 3 2011 /1241 AM CDT MON APR 4 2011/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Apr 2, 2:00 PM MDT, 52 minutes earlier.
Area forecast discussion, Apr 2, 2:00 PM MDT, 52 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 200 PM MDT SAT APR 2 2011 .DISCUSSION...CURRENT SURFACE ANALYSIS PLACES LOW OVER SOUTH CENTRAL MONTANA...WHILE RIDGE AXIS STRETCHES UP THROUGH THE RED RIVER VALLEY. UPPER LEVEL ANALYSIS PLACES RIDGE AXIS SLIDING INTO THE DAKOTAS...WHILE TROF PUSHES INTO THE ROCKIES. FOR TONIGHT...SURFACE LOW PUSHES INTO THE NWRN CWFA AROUND SUNSET...AND SLIDES ACROSS THE STATE OVERNIGHT ENDING UP NEAR KFSD BY EARLY MORNING. UPPER TROF AXIS PUSHES ACROSS THE ROCKIES OVERNIGHT WHILE 700 MB LOW PUSHES OVER NRN NODAK INTO SRN MANITOBA/SASKATCHEWAN. WINDS WILL SWITCH NORTHWEST AND INCREASE AS SFC LOW PUSHES THROUGH WITH COLD AIR STARTING TO MOVE IN. SHOWERS WILL DEVELOP WITH APPROACHING UPPER LEVEL FEATURES...THOUGH MOST ACTIVITY WILL STAY TO THE NORTH/WEST. SOME THUNDER MAY BE POSSIBLE IN WEAK INSTABILITY AHEAD OF/INVOF THE LOW IN THE EVENING. WITH COOLER AIR MOVING IN...SOME RAIN MAY START TRANSITIONING TO SNOW OVERNIGHT OVER THE FAR NWRN CWFA/BLKHLS. ON SUNDAY...SFC LOW SLIDES ACROSS IOWA WHILE HIGH BUILDS INTO THE ROCKIES...BRINGING A TIGHT PRESSURE GRADIENT OVER THE AREA RESULTING IN GUSTY NWRLY WINDS...PARTICULARLY OVER THE SODAK PLNS. SHARP UPPER TROF CONTINUES ITS APPROACH...PUSHING INTO THE WRN CWFA BY LATE AFTERNOON. AREAS OF PRECIP WILL CONTINUE...THOUGH THE STRONGEST LIFT SPLITS AROUND US. TROF PUSHES TO THE EAST OVERNIGHT...WITH PRECIP TAPERING OFF. FOR MONDAY...RIDGE STARTS BUILDING INTO THE AREA BRINGING A RETURN TO DRY CONDITIONS AND WARMING TEMPERATURES. EXTENDED...UPPER RIDGE OVER THE AREA ON TUESDAY WILL BRING WELL ABOVE NORMAL TEMPS AND DRY WEATHER. AN UPPER DISTURBANCE WILL MOVE ACROSS THE NORTHERN PLAINS AND BRING A SLIGHT CHC OF SHOWERS TO THE AREA TUESDAY NIGHT AND WEDNESDAY. TEMPS WILL REMAIN MILD ON WEDNESDAY. UPPER TROF WILL DEVELOP OVER THE WESTERN CONUS ON THURSDAY WITH A MOIST SW FLOW ALOFT DEVELOPING ACROSS THE NORTHERN PLAINS. A SERIES OF WEAK/MODERATE DISTURBANCES WILL MOVE NE THRU THE UPPER FLOW AND BRING PERIODIC CHANCES OF SHOWERS TO THE REGION FOR THURSDAY THROUGH SATURDAY. TEMPS WILL BE NEAR SEASONAL NORMS FOR THURSDAY THROUGH SATURDAY. && .AVIATION...MVFR CONDS WILL DEVELOP ACROSS NERN WY AND FAR WRN SOUTH DAKOTA AFT 05Z AND SHOWERS MOVE INTO THE AREAS. OTHERWISE...VFR CONDS ARE EXPECTED ELSEWHERE ACROSS WESTERN SOUTH DAKOTA. BREEZY CONDS CAN BE EXPECTED ACROSS NERN WYOMING THRU THIS AFTERNOON. BREEZY NW WINDS WILL DEVELOP AFT 12Z SUNDAY ON THE SOUTH DAKOTA PLAINS. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
Hazardous weather outlook, Apr 2, 6:34 AM MDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 634 AM MDT SAT APR 2 2011 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-031300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 634 AM MDT (734 AM CDT) SAT APR 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ABOVE AVERAGE TEMPERATURES AND BREEZY SOUTHERLY WINDS WILL PRODUCE VERY HIGH TO EXTREME FIRE DANGER ACROSS MUCH OF THE SOUTH DAKOTA PLAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
Nearby
Wind Advisories in South Dakota, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.